Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 20, 2006, 1:47 PM PDT for Riverside County, California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 1:47 PM PDT (20:47 UTC)
- Expired
- Jul 20, 2006, 2:45 PM PDT
- In force
- 58 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The San Diego radar (KNKX), 84 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 202047
FFWSGX
CAC065-202145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
147 PM PDT THU JUL 20 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 245 PM PDT
* AT 140 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM 6 MILES EAST OF LAKE HEMET...OR
ABOUT 7 MILES NORTHEAST OF ANZA IN THE RIVERSIDE COUNTY MOUNTAINS.
TORRENTIAL RAINS AND FLASH FLOODING ARE LIKELY WITH THIS NEARLY
STATIONARY STORM.
* THE STORM PRODUCING FLASH FLOODING WILL OCCUR OVER MAINLY RURAL
AREAS...BUT SECTIONS OF HIGHWAY 74 WILL BE SUSCEPTIBLE TO
FLOODING AND DEBRIS FLOWS FROM THE HEAVY RAINS.
LAT...LON 3351 11668 3354 11647 3375 11659 3370 11680
3360 11674
$$
MOEDE2 follow-up statements
000
WGUS76 KSGX 202125
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 PM PDT THU JUL 20 2006
CAC065-202145-
RIVERSIDE CA-
225 PM PDT THU JUL 20 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR
CENTRAL RIVERSIDE COUNTY...
AT 220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE
HEAVY RAIN FROM A NEARLY STATIONARY THUNDERSTORM 9 MILES NORTHEAST
OF ANZA IN THE RIVERSIDE COUNTY MOUNTAINS.
FLASH FLOODING WILL OCCUR OVER MAINLY RURAL AREAS AND NORMALLY DRY
ARROYOS OVER THE AGUA CALIENTE INDIAN RESERVATION. BRIEF HEAVY RAIN
MAY REACH PALM CANYON ON THE EAST SLOPE OF THE COACHELLA VALLEY.
LAT...LON 3351 11668 3354 11647 3375 11659 3370 11680
3360 11674
$$
MOEDE000 WGUS76 KSGX 202141 RRA FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 239 PM PDT THU JUL 20 2006 CAC065-202149- RIVERSIDE CA- 239 PM PDT THU JUL 20 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM PDT FOR CENTRAL RIVERSIDE COUNTY... THE THUNDERSTORM NORTH OF ANZA HAS WEAKENED. HEAVY RAINFALL HAS DECREASED AND THE THREAT OF FLASH FLOODING HAS DIMINISHED. THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM. LAT...LON 3357 11661 3360 11649 3375 11659 3368 11673 3361 11671 $$ MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:30 AM PDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 20, 9:30 AM PDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT THU JUL 20 2006 .SYNOPSIS...MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING SHOWERS AND THUNDERSTORMS AT TIMES THIS WEEK...MAINLY IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS. A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. A THUNDERSTORM COMPLEX ROLLED THROUGH BLYTHE AROUND SUNRISE WITH 65 MPH WINDS. A NEW GROUP OF TSTORMS SPAWNED FROM THAT COMPLEX IS MOVING NORTHWEST APPROACHING 29 PALMS. SOUNDINGS FROM EDWARDS AND YUMA SHOW THAT WINDS BETWEEN 15-25 K FT HAVE DECREASED TODAY AND ALSO SHOW A DECENT LAYER OF MOISTURE IN THAT SAME LEVEL. THIS SEEMS TO BE IN RESPONSE TO A LITTLE EASTERLY WAVE MOVING THROUGH SOCAL TODAY ENHANCING CONVECTION...EVEN THE NOCTURNAL TYPE. WHILE TSTORM DEVELOPMENT HAS BEEN UNDERWHELMING IN RECENT DAYS...IT LOOKS QUITE PROMISING TODAY. THE FLASH FLOOD WATCH WILL CONTINUE IN EFFECT FOR THE RECENTLY BURNED AREAS OF SAWTOOTH AND MILLARD FIRES. ALSO THE WAVE MIGHT HELP THE ENHANCED CONVECTION DRIFT WEST OF THE MTNS... JUSTIFYING THE SLIGHT CHANCES TOWARD THE COAST. ALL LAYERS OF THE ATMOSPHERE DRY OUT SOME ON FRI SO THE CHANCES OF PRECIP GO DOWN. OVER THE WEEKEND THE MOISTURE INCREASES AGAIN AND SO WILL THE PRECIP CHANCES. ANOTHER SMALL EASTERLY WAVE MOVES THROUGH SOCAL SAT NIGHT AND SUN WHICH WILL BOOST THE PRECIP CHANCES. BUT AT THE SAME TIME THIS WAVE MAY ACTUALLY HELP GENERATE A COASTAL EDDY AND EXTEND LOW CLOUDS AND FOG. TODAY THE COASTAL CLOUDS ARE QUICKER TO CLEAR THAN IN THE PAST TWO DAYS AND WILL BE LESS EXTENSIVE THROUGH SAT. TEMPS WILL BE SLIGHTLY ABOVE NORMAL DURING ALL THIS AND NIGHTS WILL REMAIN REALLY WARM. ON MON THE MOISTURE DECREASES AND NO TRIGGER MECHANISM APPEARS TO ENHANCE PRECIP SO PRECIP CHANCES COULD BECOME SLIGHT BY THEN. LATER NEXT WEEK A TROUGH FROM THE NORTHWEST COULD PUT A DENT IN THE PERSISTENT MONSTER RIDGE AND BRING A COOLING TREND WITH MORE EXTENSIVE COASTAL CLOUDINESS...BUT THAT IS PURE SPECULATION AT THIS POINT. && .AVIATION... COASTAL MARINE LAYER CLOUDS EARLY THIS MORN WILL RETREAT BACK TO THE BEACHES AND DIMINISH THROUGH 17-18Z. BASES WERE ABT 1000-1500 FT MSL AND TOPS 1800-2000 FT. OTHERWISE COASTAL AND INLAND VALLEY SECTIONS WILL BE PREVAILING VFR THE REST OF TODAY. OVER THE MOUNTAINS AND DESERTS...CONDITIONS WILL BE FAVORABLE FOR SCATTERED THUNDERSTORMS TO DEVELOP TODAY AND TONIGHT WITH BASES AROUND 7000 FT AND TOPS TO FL400. T-STORMS COULD PRODUCE LOCALLY STRONG UP AND DOWNDRAFTS...LOW LEVEL WIND SHEAR AND HAIL. A FEW STORM CELLS COULD ALSO DRIFT INTO THE FOOTHILLS AND ADJACENT VALLEYS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH LATE TONIGHT FOR SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SEE LAXFFASGX. && PUBLIC...MM AVIATION/MARINE...LAVIS
Hazardous weather outlook, Jul 20, 5:00 AM PDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT THU JUL 20 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-211200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. UPPER HIGH OVER THE FOUR CORNERS EXPANDS WESTWARD AND SENDS AN EASTERLY WAVE ACROSS SOUTHERN CALIFORNIA TODAY THROUGH TONIGHT. THIS WILL INCREASE CHANCES OF THUNDERSTORMS. RECENT BURN AREAS WILL BE PARTICULARLY SENSITIVE TO BRIEF HEAVY RAIN AND DEBRIS FLOWS. THE UPPER HIGH INTENSIFYING OVER US WILL CAUSE MAX TEMPS TO BE SEVERAL DEGREES ABOVE NORMAL IN THE EASTERN VALLEYS AND THE DESERTS THIS WEEKEND. ANOTHER EASTERLY WAVE WILL INCREASE THUNDERSTORM CHANCES SUNDAY AND MONDAY. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH FOR THE RECENT BURN AREAS NEAR MORONGO VALLEU IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH LATE TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING IN THE MOUNTAINS AND DESERTS WHERE THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. SOME STORMS MAY DRIFT WEST OF THE MOUNTAINS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. MOUNTAINS AND DESERT THUNDERSTORMS WITH DANGEROUS LIGHTNING... SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING ARE POSSIBLE SUNDAY THROUGH MONDAY. SOME STORMS MAY DRIFT WEST AND AFFECT THE COASTS AND VALLEYS. ABOVE NORMAL TEMPERATURES AND POSSIBLE HEAT STRESS IN THE VALLEYS AND DESERTS FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:06 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino | 23 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.